Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 20, 2026, 11:48 AM CDT for 27 counties in Kansas. It took effect at Mar 21, 2026, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2026, 11:48 AM CDT (16:48 UTC)
- In effect from
- Mar 21, 2026, 12:00 PM CDT
- Expired
- Mar 21, 2026, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
074 WWUS83 KDDC 201648 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1148 AM CDT Fri Mar 20 2026 KSZ030-031-043>046-063>066-075>081-084>090-211015- /O.UPG.KDDC.FW.A.0006.260321T1800Z-260322T0100Z/ /O.NEW.KDDC.FW.W.0011.260321T1700Z-260322T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford- Grant-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward- Meade-Clark-Comanche-Barber- 1148 AM CDT Fri Mar 20 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From noon to 8 PM CDT Saturday. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-062-074-211015- /O.NEW.KDDC.FW.W.0011.260321T1700Z-260322T0100Z/ Hamilton-Kearny-Stanton- 1148 AM CDT Fri Mar 20 2026 /1048 AM MDT Fri Mar 20 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny and Fire Weather Zone 074 Stanton. * TIMING...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
985 WWUS83 KDDC 210511 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1211 AM CDT Sat Mar 21 2026 KSZ030-031-043>046-061>066-074>081-084>090-220100- /O.CON.KDDC.FW.W.0011.260321T1700Z-260322T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1211 AM CDT Sat Mar 21 2026 /1111 PM MDT Fri Mar 20 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTHWEST KANSAS... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
367 WWUS83 KDDC 211716 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1216 PM CDT Sat Mar 21 2026 ...Windy conditions and dry fuels will lead to an elevated fire risk on Sunday... KSZ031-045-046-064>066-075>081-084>090-221800- /O.NEW.KDDC.FW.W.0012.260322T1400Z-260323T0100Z/ /O.CON.KDDC.FW.W.0011.000000T0000Z-260322T0100Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Grant-Haskell-Gray-Ford- Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche- Barber- 1216 PM CDT Sat Mar 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 8 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 031 Ellis, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...For the first Red Flag Warning, until 8 PM CDT this evening. For the second Red Flag Warning, from 9 AM to 8 PM CDT Sunday. * WINDS...Southwest 5-15 with gusts to 25 mph on Saturday. North to Northwest 25 to 35 mph with gusts up to 50 mph on Sunday. * RELATIVE HUMIDITY...As low as 8 percent on Saturday. Lowest relative humidity values will be higher on Sunday at 20-30%. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-043-044-061>063-074-220100- /O.CON.KDDC.FW.W.0011.000000T0000Z-260322T0100Z/ Trego-Scott-Lane-Hamilton-Kearny-Finney-Stanton- 1216 PM CDT Sat Mar 21 2026 /1116 AM MDT Sat Mar 21 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney and Fire Weather Zone 074 Stanton. * TIMING...Until 8 PM CDT /7 PM MDT/ this evening. * WINDS...Southwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 20, 4:30 AM CDT, 7 hours 18 minutes earlier. Its key messages:
- Unseasonably hot, near record afternoon temperatures Friday and Saturday.
- Elevated to critical risk of wildfire spread Saturday afternoon.
- Dry cold front will bring strong north winds and heat relief Sunday.
- Another strong warming trend is expected next week.
- Southwest Kansas will remain dry for the foreseeable future, at least the next 10 days.
Area forecast discussion, Mar 20, 4:30 AM CDT, 7 hours 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 430 AM CDT Fri Mar 20 2026 ...Updated Aviation/Key Messages... .KEY MESSAGES... - Unseasonably hot, near record afternoon temperatures Friday and Saturday. - Elevated to critical risk of wildfire spread Saturday afternoon. - Dry cold front will bring strong north winds and heat relief Sunday. - Another strong warming trend is expected next week. - Southwest Kansas will remain dry for the foreseeable future, at least the next 10 days. && .DISCUSSION... Issued at 1243 AM CDT Fri Mar 20 2026 Stalled ridging centered across the Desert Southwest and downslope regime will continue through Saturday. Forecast still has record high temperatures being threatened or exceeding across the forecast area, especially on Saturday. The record high for Dodge City is 94, and we currently have a forecast of 96. Of note, that forecast is within 2 degrees of the all time March record high of 98. Some areas may approach 100 degrees Saturday afternoon as NBM probabilities continue to highlight around 30% chance of exceeding the century mark in some of our western and southern zones. While this level of heat is certainly extraordinary for the area this early in the year, experimental Heat Risk map shows only a Category 1-Minor risk of heat related impacts. Heat at this level will primarily affect those who are extremely sensitive to heat and those without cooling/hydration. Saturday will feature a near critical to marginally critical fire weather day as well with slightly stronger winds and very low relative humidity. A Fire Weather Watch remains in effect and had been expanded with the latest forecast. Into Sunday, a shortwave trough across the northern Plains will bring a cold front across Kansas by Sunday morning. Mild temperatures will still remain despite the cold front with mostly 70s for the entire area, and perhaps still reaching low 80s along the Oklahoma border. Behind the front, strong northerly winds are expected. NBM mean forecast currently shows around 20 knots sustained, with gusts 25-30 knots. However, as is typically the case with the low wind bias, those winds are likely too low and may have to be increased in subsequent forecasts. Much cooler air will filter in Sunday night into Monday morning, but most areas should stay above freezing. The cooler temperatures will be short lived as the ridge builds back in and temperatures begin to increase again, with 80s returning by Tuesday and Wednesday. With this persistent pattern, NBM POP chances still remain negligible (<10%) for the entire forecast period. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 430 AM CDT Fri Mar 20 2026 Excellent flying weather will continue through this TAF period, with VFR/SKC and light winds. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for KSZ030-031-043>046-063>066-075>081-084>090. && DISCUSSION...Bennett AVIATION...Turner
Hazardous weather outlook, Mar 20, 1:17 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 117 AM CDT Fri Mar 20 2026 KSZ030-031-043>046-061>066-074>081-084>090-210630- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 117 AM CDT Fri Mar 20 2026 /1217 AM MDT Fri Mar 20 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fire Weather Watch in effect for much of central and western Kansas Saturday highlighting critical fire weather risk. Burning is discouraged and activities that could lead to sparks should be avoided. .SPOTTER INFORMATION STATEMENT... Spotter activation not needed.
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.